Alert archive / Kentucky / Flash Flood Warnings in 2010

Flash Flood Warning 46, NWS Louisville, KY

August 18, 20104 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at Aug 18, 2010, 6:15 AM CDT for 4 counties in Kentucky. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2010, 6:15 AM CDT (11:15 UTC)
Expired
Aug 18, 2010, 12:15 PM CDT
In force
6 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Clinton County, KY, Cumberland County, KY, Monroe County, KY, Russell County, KY

The radar

The Nashville radar (KOHX), 129 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 6:30 AM CDTHEAVY RAIN 3.15Gamaliel, KY3.15 INCHES OF RAIN OVER THE PAST 2 AND 1 2 HOURS. MINOR FLOODING REPORTED.
Aug 18, 9:54 AM CDTHEAVY RAIN 6.31Gamaliel, KYRAINFALL SINCE MIDNIGHT.
Aug 18, 11:13 AM CDTHEAVY RAIN 4.33Jamestown, KYRAIN SINCE MIDNIGHT. MINOR PROBLEMS IN CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1550 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WGUS53 KLMK 181115
FFWLMK
KYC053-057-171-207-181715-
/O.NEW.KLMK.FF.W.0046.100818T1115Z-100818T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
615 AM CDT WED AUG 18 2010

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
  CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
  MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
  RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1215 PM CDT

* AT 609 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT BETWEEN 1 AND 3 INCHES OF RAIN HAD FALLEN ACROSS THE WARNED 
AREA SINCE 4 AM CDT. AN ADDITIONAL 1 TO 2 INCHES OF RAIN ARE 
POSSIBLE FROM OCCASIONAL HEAVY SHOWERS THROUGH THE MID MORNING 
HOURS. 

* LOCATIONS IMPACTED INCLUDE...ALBANY...BURKESVILLE...JAMESTOWN...
  TOMPKINSVILLE...

  IN ADDITION...RUSSELL COUNTY AIRPORT...SALEM AND RUSSELL SPRINGS
  ARE INCLUDED IN THIS FLASH FLOOD WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3663 8597 3679 8584 3684 8562 3683 8559
      3685 8559 3687 8551 3692 8525 3718 8505
      3710 8497 3711 8492 3705 8493 3700 8487
      3684 8509 3679 8504 3663 8501 3662 8556

$$

JSD
1 follow-up statement
925 
WGUS73 KLMK 181442
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
942 AM CDT WED AUG 18 2010

KYC053-057-171-207-181715-
/O.CON.KLMK.FF.W.0046.000000T0000Z-100818T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL KY-CUMBERLAND KY-CLINTON KY-MONROE KY-
942 AM CDT WED AUG 18 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
MONROE...CLINTON...CUMBERLAND AND RUSSELL COUNTIES...

AT 934 AM CDT...TRAINED WEATHER SPOTTERS REPORTED SEVERAL LOW WATER 
CROSSINGS COVERED IN WATER THROUGHOUT THE WARNING AREA. SHOWERS AND 
THUNDERSTORMS WILL CONTINUE TO TRAIN OVER THE SAME AREAS RESULTING 
IN MORE FLASH FLOODING.

* LOCATIONS IMPACTED INCLUDE...
  ALBANY...
  BURKESVILLE...
  JAMESTOWN...
  TOMPKINSVILLE...

  IN ADDITION...RUSSELL COUNTY AIRPORT...SALEM AND RUSSELL SPRINGS
  ARE INCLUDED IN THIS FLASH FLOOD WARNING.

DOPPLER RADAR HAS INDICATED THAT FOUR INCHES OF RAIN HAS FALLEN FROM 
BURKESVILLE TO TOMPKINSVILLE AS WELL AS NEAR THE ALBANY AREA. 
ADDITIONAL RAINFALL AMOUNTS OF UP TO ANOTHER INCH ARE POSSIBLE IN 
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE 
AT...1...8 7 7...6 3 3...6 7 7 2...OR LOCAL LAW ENFORCEMENT WHEN YOU 
CAN DO SO SAFELY.

&&

LAT...LON 3663 8597 3679 8584 3684 8562 3683 8559
      3685 8559 3687 8551 3692 8525 3718 8505
      3710 8497 3711 8492 3705 8493 3700 8487
      3684 8509 3679 8504 3663 8501 3662 8556

$$

AL/KS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 5:52 AM CDT, 23 minutes earlier.

Area forecast discussion, Aug 18, 5:52 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
652 AM EDT WED AUG 18 2010

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TODAY AND TONIGHT)...

SHARP MOISTURE GRADIENT ACROSS THE CWA AT THIS TIME...WITH FRONTAL
BOUNDARY ANALYZED FROM KENTUCKY MESONET DATA SOUTH OF AN OHIO TO
LINCOLN COUNTY LINE. DEWPOINT DIFFERENCE BETWEEN KSDF AND KBWG IS 15
DEGREES THIS HOUR.  WAVE OF RAIN WITH SOME EMBEDDED THUNDER IS
MOVING ACROSS THE KY/TN BORDER. SOME WEAKER ECHOES OVER CENTRAL
KENTUCKY ARE EVIDENCE OF OVERRUNNING WITH THIS BOUNDARY...AND MOST
LIKELY NOT MUCH OF IT IS MAKING IT TO THE GROUND. THAT WILL CHANGE
SOON.

AS LOWER ATMOSPHERE MOISTENS UP TODAY...EXPECT A HEAVY RAIN EVENT
FOR MOST OF SOUTH CENTRAL KENTUCKY. THE STALLED BOUNDARY WILL GET
ENHANCED BY A SHORTWAVE TROUGH...NOTED ON LATEST WATER VAPOR IMAGERY
OVER WESTERN MISSOURI AT THIS TIME. WHILE INSTABILITY WILL BE
LIMITED BY CLOUD COVER...STILL EXPECT PLENTY OF DYNAMIC LIFT FOR
MODERATE TO HEAVY RAINS TO FALL IN WAVES DOWN THERE. FLOOD POTENTIAL
IS STILL IN QUESTION...SEE HYDROLOGIC DISCUSSION BELOW.

SIMILAR TO THE DEWPOINT GRADIENT...EXPECT A SHARP POP GRADIENT
ACROSS THE REGION TODAY...WITH NORTHERN PARTS OF THE CWA BARELY IN
THE SLIGHT CHANCE RANGE. THIS REGION WILL HAVE THE BEST CHANCE TO
SEE INSOLATION TODAY...THOUGH LIKELY VEILED THROUGH MID TO HIGH
CLOUDS. HAVE TEMPERATURES INTO THE MID 80S IN SOUTHERN
INDIANA...THEN DROPPING OFF TO THE MID TO UPPER 70S ACROSS SOUTH
CENTRAL KENTUCKY AND THE BLUEGRASS.

.LONG TERM (THURSDAY - TUESDAY)...

THE UPPER AIR PATTERN EARLY IN THE EXTENDED IS FORECAST TO FEATURE
GENERALLY ZONAL FLOW ACROSS THE NORTHERN CONUS WITH A SERIES OF LOW
AMPLITUDE TROUGHS TRAVERSING THE COUNTRY. BY EARLY THURSDAY MORNING
ONE SHALLOW MID-LEVEL WAVE WILL BE MOVING EAST ACROSS THE CENTRAL
APPALACHIANS AS ANOTHER WEAK FEATURE WILL CROSS THE CENTRAL ROCKIES.
500MB RIDGING WILL TRAVERSE THE LOWER OHIO VALLEY LATE FRIDAY AHEAD
OF THIS SECOND FEATURE...NOW EXPECTED TO BE MOVING ACROSS THE
MISSISSIPPI VALLEY.

EXPECT PLENTY OF SUN AND WARMER AFTERNOON TEMPERATURES ACROSS
SOUTHERN INDIANA AND ALONG THE OHIO RIVER THURSDAY AFTERNOON AS
SUBSIDENCE DEVELOPS OVER ILLINOIS AND INDIANA. BY THURSDAY
MORNING...THE BOUNDARY THAT HELPED PRODUCE TODAY'S RAIN ACROSS OUR
SOUTHERN COUNTIES WILL HAVE SLIPPED FARTHER SOUTH ACROSS TENNESSEE
AND SOUTHEASTERN KENTUCKY. MOISTURE LINGERING ACROSS THE LAKE
CUMBERLAND AREA AND OUR TENNESSEE BORDER COUNTIES EARLY THURSDAY
MORNING WILL PROBABLY LEAD TO A CLOUDY MORNING AND A SLIGHT CHANCE
OF LINGERING SHOWERS. HOWEVER...EXPECT CLEARING ACROSS OUR SOUTH
LATE IN THE DAY.

AS MID LEVEL RIDGING ARRIVES THURSDAY NIGHT AND FRIDAY...EXPECT
MOSTLY CLEAR SKIES WITH RELATIVELY LOW HUMIDITIES AND TEMPERATURES
THAT WILL WARM BACK UP AT LEAST INTO THE LOWER 90S BY FRIDAY
AFTERNOON.

A TROUGH MOVING ACROSS THE WESTERN GREAT LAKES SATURDAY WILL SWEEP A
COLD FRONT ACROSS ILLINOIS AND MICHIGAN LATE IN THE DAY. GULF
MOISTURE OVER TENNESSEE AND THE NORTHERN GULF STATES WILL MOVE NORTH
ON INCREASING SOUTHERLY FLOW SATURDAY. WILL NOT MAKE CHANGES TO
CURRENT FORECAST OF A CHANCE OF CONVECTION CENTERED AROUND SATURDAY
AFTERNOON AND EVENING.

UPPER AIR PATTERN EARLY NEXT WEEK WILL BECOME MORE AMPLIFIED AND
BLOCKY AS TROUGHS DEVELOP ACROSS THE PACIFIC NORTHWEST AND OFF THE
MID ATLANTIC COAST. BOTH THE ECMWF AND THE GFS FORECAST A NARROW
AMPLIFIED RIDGE EXTENDING FROM MISSOURI THROUGH WISCONSIN MONDAY.
NORTHERLY FLOW ACROSS THE EASTERN OHIO VALLEY WILL SEPARATE A
BUILDING DOME OF HOT AIR ACROSS THE LOWER MISSOURI VALLEY FROM
COOLER TEMPERATURES ACROSS THE MID ATLANTIC. DEPENDING ON JUST HOW
FAR EAST THIS EASTERN TROUGH SETS UP...HOT TEMPERATURES ARE LOOKING
INCREASINGLY LIKELY ACROSS THE COMMONWEALTH SUNDAY THROUGH TUESDAY
OF NEXT WEEK. EXPECT MOSTLY SUNNY SKIES FROM LATE SUNDAY THROUGH THE
MIDDLE PORTION OF NEXT WEEK.

&&

.HYDROLOGIC...

OVER THE LAST 30 DAYS...SOUTH CENTRAL KENTUCKY HAS HAD RAINFALL
ANYWHERE BETWEEN ONE AND FIVE INCHES ABOVE NORMAL. AN ADDITIONAL ONE
TO THREE INCHES OF RAIN TODAY AND TONIGHT MAY CAUSE FLASH
FLOODING...ESPECIALLY IN AREAS WHERE HEAVY RAIN BANDS SET UP AND
TRAIN OVER THE SAME LOCATION. HOWEVER...FLASH FLOOD GUIDANCE VALUES
INDICATE WE CAN HANDLE THIS MUCH RAIN. ONLY EXCEPTION MAY BE OVER
THE LAKE CUMBERLAND COUNTIES...WHERE 6-HOUR GUIDANCE IS AT 1.5
INCHES. DO NOT HAVE HIGH ENOUGH CONFIDENCE IN PLACEMENT OF HEAVIEST
RAIN BANDS AND/OR TRAINING TO GO WITH A WATCH EVEN THERE FOR NOW.
WILL HAVE TO MONITOR LOCATIONS OF THESE BANDS FOR QUICK ISSUANCE OF
FLASH FLOOD WARNINGS IF NECESSARY.

WILL HIGHLIGHT THIS THREAT IN SEVERAL PRODUCTS AND OUR TOP NEWS.

&&

.AVIATION (12Z TAF ISSUANCE)...

UPSTREAM DEVELOPMENT CONTINUES FROM KBWG...SO WILL KEEP IN STORM
CHANCES THROUGH MID MORNING WITH IFR TEMPO GROUP. EXPECT A BRIEF
PAUSE IN HEAVIEST ACTION...TO ALLOW ATMOSPHERE TO DE-STABILIZE AGAIN
WHICH WILL NOT TAKE LONG. SHOULD SEE ANOTHER ROUND OF STORMS IN THE
EARLY AFTERNOON. MAY EVEN SEE ONE MORE ROUND LATE IN THE AFTERNOON
BEFORE THE SHORTWAVE PROVIDING ALL OF THE EXTRA FORCING FINALLY
SHIFTS EAST.

STILL LOOKING GOOD AT KSDF...AS DRY AIR IS HOLDING TOUGH. LIGHT
SHOWERS WILL CONTINUE TO PASS BY SOUTH OF THE AIRPORT AND MAY BE
ABLE TO KEEP VFR THROUGH THE EVENING. MODELS INDICATE SOME LOW LEVEL
MOISTURE STICKING AROUND TOWARD DAYBREAK AND PRODUCING REDUCED VSBY.
SKIES SHOULD CLEAR BY MID MORNING.

FOR KLEX...SIMILAR SITUATION AS KSDF WITH DRY AIR HANGING TOUGH. MAY
GET SOME STORMS PASSING BY TO THE SOUTH. BEST BET NOW IS THAT THEY
WILL JUST SEE SOME LIGHT RAIN. THEY TOO WILL GET SOME REDUCED VSBY'S
TOWARD DAYBREAK THURSDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........RJS
LONG TERM.........JSD
HYDROLOGIC........RJS
AVIATION..........RJS
Hazardous weather outlook, Aug 18, 3:37 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
437 AM EDT WED AUG 18 2010

KYZ026>028-045>048-053>057-061>067-070>078-081-082-182000-
OHIO KY-GRAYSON KY-HARDIN KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
437 AM EDT WED AUG 18 2010 /337 AM CDT WED AUG 18 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL IS EXPECTED TODAY AND TONIGHT AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS THE REGION AND TAKES ADVANTAGE OF PLENTY
OF AVAILABLE MOISTURE. SHOWERS AND THUNDERSTORMS ARE POSSIBLE AT
ANY POINT TODAY...CAUSING WIDESPREAD RAINFALL TOTALS OF ONE TO
THREE INCHES. WHILE SEVERE WEATHER IS NOT EXPECTED...THE HIGH
RAINFALL TOTALS MAY CAUSE SOME ISOLATED FLASH FLOODING. IN
ADDITION THE STORMS WILL PRODUCE BRIEF GUSTY WINDS AND FREQUENT
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LINGERING THUNDERSTORMS MAY CONTINUE INTO THURSDAY ACROSS THE LAKE
CUMBERLAND AND THE SOUTHERN BLUEGRASS REGIONS. LIGHTNING AND BRIEF
HEAVY RAIN MAY ACCOMPANY ANY THUNDERSTORMS.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY INTO SUNDAY AS A
FRONT PASSES THROUGH THE REGION. ANY THUNDERSTORMS SATURDAY THROUGH
SUNDAY WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...DANGEROUS
LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AS WELL AS
INSTANCES OF FLOODING TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

INZ076>079-083-084-089>092-KYZ023>025-029>043-049-182000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-CLARK KY-
437 AM EDT WED AUG 18 2010 /337 AM CDT WED AUG 18 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THOUGH MOST OF THE HEAVY RAIN SHOULD REMAIN OVER SOUTH CENTRAL
KENTUCKY...SOUTH CENTRAL INDIANA AND THE REST OF CENTRAL KENTUCKY
WILL HAVE A SHOT AT SOME SHOWERS WITH EMBEDDED THUNDERSTORMS
TODAY. THE STRONGER STORMS WILL PRODUCE BRIEF GUSTY WINDS AS WELL
AS OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY INTO SUNDAY AS
A FRONT PASSES THROUGH THE REGION. ANY THUNDERSTORMS SATURDAY
THROUGH SUNDAY WILL BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS...DANGEROUS LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL
WEATHER SERVICE IN LOUISVILLE.

RJS/JSD

In the hours before

Special weather statement, Aug 18, 2:26 AM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
326 AM EDT WED AUG 18 2010

KYZ026>028-045>048-053>057-061>067-070>078-081-082-181500-
OHIO KY-GRAYSON KY-HARDIN KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...
ELIZABETHTOWN...FORT KNOX...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
326 AM EDT WED AUG 18 2010 /226 AM CDT WED AUG 18 2010/

...LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING POSSIBLE TODAY...

AN UPPER LEVEL DISTURBANCE WILL WORK WITH AMPLE TROPICAL MOISTURE
AND A STALLED FRONTAL BOUNDARY ACROSS THE AREA TO GENERATE HEAVY
RAINFALL WITH EMBEDDED THUNDERSTORMS TODAY. AREAL AVERAGE RAINFALL
TOTALS ACROSS SOUTH CENTRAL KENTUCKY ARE EXPECTED TO BE BETWEEN
ONE AND THREE INCHES BY THE TIME THE RAIN ENDS LATE
TONIGHT...THOUGH ISOLATED HIGHER AMOUNTS ARE POSSIBLE. AREAS THAT
RECEIVE THE UPPER END OF THESE RAINFALL AMOUNTS LIKELY WILL SEE
SOME FLASH FLOODING. STAY TUNED FOR UPDATES THROUGHOUT THE DAY AND
REMEMBER...IF YOU ENCOUNTER A FLOODED ROADWAY WITH WATER OF
UNKNOWN DEPTH...TURN AROUND DON'T DROWN!

RJS
Special weather statement, Aug 18, 2:53 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 AM EDT WED AUG 18 2010

KYZ064-074>077-081-180815-
ADAIR-BARREN-CUMBERLAND-GREEN-METCALFE-MONROE-
253 AM CDT WED AUG 18 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
SMALL HAIL WILL QUICKLY MOVE NORTHEAST ACROSS METCALFE AND INTO
ADAIR COUNTIES...

AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDMONTON...AND MOVING NORTHEAST AT 40 MPH.

WINDS OF 30 TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
BRIEF VERY HEAVY RAINFALL...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL ALSO IMPACT...
   GASCON...
   GRADYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3726 8549 3698 8523 3674 8567 3699 8587
TIME...MOT...LOC 0752Z 230DEG 35KT 3696 8562

JSD
Special weather statement, Aug 18, 3:19 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 AM EDT WED AUG 18 2010

KYZ026>028-045>048-053>057-061>067-070>078-081-082-181500-
OHIO KY-GRAYSON KY-HARDIN KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...
ELIZABETHTOWN...FORT KNOX...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
326 AM EDT WED AUG 18 2010 /226 AM CDT WED AUG 18 2010/

...LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING POSSIBLE TODAY...

AN UPPER LEVEL DISTURBANCE WILL WORK WITH AMPLE TROPICAL MOISTURE
AND A STALLED FRONTAL BOUNDARY ACROSS THE AREA TO GENERATE HEAVY
RAINFALL WITH EMBEDDED THUNDERSTORMS TODAY. AREAL AVERAGE RAINFALL
TOTALS ACROSS SOUTH CENTRAL KENTUCKY ARE EXPECTED TO BE BETWEEN
ONE AND THREE INCHES BY THE TIME THE RAIN ENDS LATE
TONIGHT...THOUGH ISOLATED HIGHER AMOUNTS ARE POSSIBLE. AREAS THAT
RECEIVE THE UPPER END OF THESE RAINFALL AMOUNTS LIKELY WILL SEE
SOME FLASH FLOODING. STAY TUNED FOR UPDATES THROUGHOUT THE DAY AND
REMEMBER...IF YOU ENCOUNTER A FLOODED ROADWAY WITH WATER OF
UNKNOWN DEPTH...TURN AROUND DON'T DROWN!

RJS
Special weather statement, Aug 18, 3:40 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 AM EDT WED AUG 18 2010

KYZ077-078-180915-
ADAIR-RUSSELL-
340 AM CDT WED AUG 18 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF JAMESTOWN...AND MOVING EAST AT 25
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL ALSO IMPACT...
   JAMESTOWN...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
28 AND 58.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3689 8523 3686 8522 3685 8524 3689 8527
      3691 8527 3693 8525 3693 8527 3705 8527
      3721 8508 3694 8492 3695 8494 3692 8497
      3685 8509 3684 8516
TIME...MOT...LOC 0840Z 259DEG 23KT 3697 8520

RS
Special weather statement, Aug 18, 5:27 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 AM EDT WED AUG 18 2010

KYZ026>028-045>048-053>057-061>067-070>078-081-082-181500-
OHIO KY-GRAYSON KY-HARDIN KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...
ELIZABETHTOWN...FORT KNOX...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
326 AM EDT WED AUG 18 2010 /226 AM CDT WED AUG 18 2010/

...LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING POSSIBLE TODAY...

AN UPPER LEVEL DISTURBANCE WILL WORK WITH AMPLE TROPICAL MOISTURE
AND A STALLED FRONTAL BOUNDARY ACROSS THE AREA TO GENERATE HEAVY
RAINFALL WITH EMBEDDED THUNDERSTORMS TODAY. AREAL AVERAGE RAINFALL
TOTALS ACROSS SOUTH CENTRAL KENTUCKY ARE EXPECTED TO BE BETWEEN
ONE AND THREE INCHES BY THE TIME THE RAIN ENDS LATE
TONIGHT...THOUGH ISOLATED HIGHER AMOUNTS ARE POSSIBLE. AREAS THAT
RECEIVE THE UPPER END OF THESE RAINFALL AMOUNTS LIKELY WILL SEE
SOME FLASH FLOODING. STAY TUNED FOR UPDATES THROUGHOUT THE DAY AND
REMEMBER...IF YOU ENCOUNTER A FLOODED ROADWAY WITH WATER OF
UNKNOWN DEPTH...TURN AROUND DON'T DROWN!

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:53 AM CDTSpecial Weather StatementLMKMetcalfe22 min
Aug 18, 3:40 AM CDTSpecial Weather StatementLMKRussell35 min
Aug 18, 5:07 AM CDTAreal Flood AdvisoryLMKCumberland, Monroe3 hr
Aug 18, 5:53 AM CDTAreal Flood AdvisoryLMKClinton, Russell112 min
Aug 18, 7:01 AM CDTAreal Flood AdvisoryLMKGarrard, Madison3 hr
Aug 18, 7:28 AM CDTAreal Flood AdvisoryLMKAdair, Barren, Edmonson, Green, Hart, Metcalfe and 1 more3 hr
Aug 18, 7:35 AM CDTFlash Flood WatchLMKAdair, Allen, Barren, Casey, Clinton, Cumberland and 10 more11 hr
Aug 18, 8:38 AM CDTAreal Flood AdvisoryLMKAllen, Simpson, Warren82 min
Aug 18, 9:42 AM CDTAreal Flood AdvisoryLMKAllen, Barren, Butler, Edmonson, Logan, Simpson and 1 more108 min
Aug 18, 10:11 AM CDTFlash Flood WarningLMKBarren, Edmonson, Warren3 hr
Aug 18, 11:35 AM CDTAreal Flood AdvisoryLMKAllen, Barren, Butler, Logan, Simpson, Warren3 hr
Aug 18, 12:15 PM CDTFlash Flood WarningLMKAdair, Allen, Clinton, Cumberland, Monroe, Russell5 hr

Nearby

Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.